[Skip to Content]
Access to paid content on this site is currently suspended due to excessive activity being detected from your IP address 54.163.129.96. Please contact the publisher to request reinstatement.
[Skip to Content Landing]
Article
April 1981

Elevation of Blood Triglyceride Levels Secondary to Administration of Vitamin A

Author Affiliations

Rochester, Minn

Arch Dermatol. 1981;117(4):189-190. doi:10.1001/archderm.1981.01650040003003
Abstract

To the Editor.—  Increased blood triglyceride levels have been reported in rats being given isotretinoin (cis-retinoic acid)1,2 and have also been reported in patients receiving isotretinoin.3 Increased blood triglyceride levels were induced by daily treatment with 1,000,000 IU of vitamin A for ten days.

Report of a Case.—  A 78-year-old woman noted the onset of an eruption on the hands, feet, upper and lower extremities, face, neck, and buttocks and in the intermammary area in February 1980. In April 1980, she was examined elsewhere, and pityriasis rubra pilaris was diagnosed. She was treated with 200,000 IU/day of vitamin A for three weeks, but she noted no improvement.The extensive eruption persisted. When she was examined initially at the Mayo Clinic on May 30, 1980, she had keratoderma of the palms and soles and confluent reddish-orange plaques on the extremities, face, and neck. More discrete salmon-colored papules were

First Page Preview View Large
First page PDF preview
First page PDF preview
×